Alert archive / Kansas / Wind Advisories in 2008
Wind Advisory 23, NWS Goodland, KS
NWS Goodland, KS issued this wind advisory at Nov 7, 2008, 1:13 AM MST for Dundy County, Hitchcock County, Red Willow County, Nebraska; 10 counties in Kansas; Yuma County, Colorado. It took effect at Nov 7, 2008, 5:00 AM MST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 7, 2008, 1:13 AM MST (08:13 UTC)
- In effect from
- Nov 7, 2008, 5:00 AM MST
- Expired
- Nov 7, 2008, 2:04 PM MST
- In force
- 9 hr
- Issued by
- NWS Goodland, KS
Counties Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 70 km from the middle of the area, began a volume at 08:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.2 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 944 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -65 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGLD 070813 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 113 AM MST FRI NOV 7 2008 ...ANOTHER WINDY DAY IN THE TRI STATE AREA... .LOW PRESSURE OVER MINNESOTA AND HIGH PRESSURE OVER THE ROCKIES WILL RESULT IN A LARGE PRESSURE GRADIENT ACROSS THE AREA TODAY. WINDS WILL INCREASE BY THE EARLY MORNING HOURS AND REMAIN ON THE WINDY SIDE THROUGH LATE AFTERNOON. WINDS WILL SUBSIDE AFTER SUNSET. COZ090-KSZ001>004-013>016-028-029-NEZ079>081-071700- /O.NEW.KGLD.WI.Y.0023.081107T1200Z-081108T0000Z/ YUMA-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN- GRAHAM-LOGAN-GOVE-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...ST. FRANCIS...ATWOOD... OBERLIN...NORTON...GOODLAND...COLBY...HOXIE...HILL CITY... OAKLEY...QUINTER...BENKELMAN...TRENTON...MCCOOK 113 AM MST FRI NOV 7 2008 /213 AM CST FRI NOV 7 2008/ ...WIND ADVISORY IN EFFECT FROM 5 AM MST /6 AM CST/ EARLY THIS MORNING TO 5 PM MST /6 PM CST/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 AM MST /6 AM CST/ EARLY THIS MORNING TO 5 PM MST /6 PM CST/ THIS AFTERNOON. NORTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH THIS MORNING AND CONTINUE THROUGH THE AFTERNOON. A FEW GUSTS TO 50 MPH WILL BE POSSIBLE. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$
2 follow-up statements
000 WWUS73 KGLD 071557 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 857 AM MST FRI NOV 7 2008 ...ANOTHER WINDY DAY IN THE TRI STATE AREA... .A STRONG PRESSURE GRADIENT OVER THE CENTRAL HIGH PLAINS WILL RESULT IN GUSTY NORTHWESTERLY WINDS THROUGH THE EARLY EVENING HOURS. COZ090-KSZ001>004-013>016-028-029-NEZ079>081-080000- /O.CON.KGLD.WI.Y.0023.000000T0000Z-081108T0000Z/ YUMA-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN- GRAHAM-LOGAN-GOVE-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...ST. FRANCIS...ATWOOD... OBERLIN...NORTON...GOODLAND...COLBY...HOXIE...HILL CITY... OAKLEY...QUINTER...BENKELMAN...TRENTON...MCCOOK 857 AM MST FRI NOV 7 2008 /957 AM CST FRI NOV 7 2008/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON. NORTHWESTERLY WINDS WILL INCREASE TO AROUND 30 MPH BY LATE THIS MORNING AND CONTINUE THROUGH THE AFTERNOON. GUSTS IN EXCESS OF 45 MPH WILL ALSO BE POSSIBLE. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ FOLTZ
000 WWUS73 KGLD 072104 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 204 PM MST FRI NOV 7 2008 ...WIND ADVISORY HAS BEEN CANCELLED... .WINDS ACROSS THE TRI-STATE REGION HAVE FALLEN BELOW ADVISORY CRITERIA. THEREFORE...THE WIND ADVISORY HAS BEEN CANCELLED. COZ090-KSZ001>004-013>016-028-029-NEZ079>081-072215- /O.CAN.KGLD.WI.Y.0023.000000T0000Z-081108T0000Z/ YUMA-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN- GRAHAM-LOGAN-GOVE-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...ST. FRANCIS...ATWOOD... OBERLIN...NORTON...GOODLAND...COLBY...HOXIE...HILL CITY... OAKLEY...QUINTER...BENKELMAN...TRENTON...MCCOOK 204 PM MST FRI NOV 7 2008 /304 PM CST FRI NOV 7 2008/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WIND ADVISORY. WHILE WINDS ACROSS THE TRI-STATE REGION HAVE FALLEN BELOW ADVISORY CRITERIA...SUSTAINED WINDS OF 15 TO 25 MPH WITH OCCASIONAL GUSTS APPROACHING 35 MPH WILL BE POSSIBLE THROUGH THE EVENING HOURS. $$ FOLTZ
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Nov 6, 10:46 PM MST, 2 hours 27 minutes earlier.
Area forecast discussion, Nov 6, 10:46 PM MST, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 1046 PM MST THU NOV 6 2008 .DISCUSSION... WINDS HAVE FALLEN BELOW ADVISORY AND WARNING CRITERIA WITH THE LOSS OF DAYTIME HEATING. AS A RESULT HAVE CANCELLED ALL HIGHLITES. WILL RE-EVALUATE ALL ELEMENTS FOR FIRST PERIOD ONCE THE 00Z MODELS AND GUIDANCE COME IN. DDT && .AVIATION... 1042 PM MST THU NOV 6 2008 FOR THE 06Z TAF CYCLE... VFR CONDITIONS ARE EXPECTED TO PREVAIL FOR BOTH KGLD AND KMCK THROUGHOUT THE ENTIRE TAF PERIOD. ALTHOUGH THE CEILING WILL BE JUST ABOVE MVFR AT KMCK AT THE BEGINNING OF THE PERIOD. OTHERWISE MID TO HIGH LEVEL CLOUDS WILL FLUCTUATE THROUGH THE PERIOD. OF GREATEST CONCERN AGAIN ARE THE WINDS. KGLD SEEMS TO CURRENTLY BE ON THE EDGE OF THE HIGHER WIND SPEEDS THIS EVENING. I INCLUDED A TEMPO GROUP FOR KGLD TO SHOW THE VARIABILITY BETWEEN CALMER WINDS AND WINDS AT 15G25KT. BOTH KGLD AND KMCK ARE EXPECTED TO SEE ANOTHER INCREASE IN WINDS FROM THE NORTHWEST BETWEEN ABOUT 15Z AND 00Z...IN THE 26G38KT RANGE FOR KGLD AND IN THE 28G38KT RANGE FOR KMCK. AFTER 00Z...WINDS SHOULD DIMINISH TO AROUND 10KT. BULLER/BLM && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
Hazardous weather outlook, Nov 6, 6:05 PM MST, 7 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 605 PM MST THU NOV 6 2008 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-071200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 605 PM MST THU NOV 6 2008 /705 PM CST THU NOV 6 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A STRONG ARCTIC COLD FRONT WILL MOVE THROUGH THE AREA SATURDAY NIGHT. THE COLDER AIR WILL COMBINE WITH AN UPPER LEVEL DISTURBANCE MOVING OUT OF THE ROCKIES TO BRING A CHANCE FOR LIGHT FREEZING OR FROZEN PRECIPITATION FROM LATE SATURDAY NIGHT THROUGH MONDAY NIGHT. AT THIS TIME...SIGNIFICANT ACCUMULATIONS OF ICE OR SNOW ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
Nearby
Wind Advisories in Kansas, 2008Wind Advisories in Nebraska, 2008Wind Advisories in Colorado, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.